Puerto Rico, 2007

Flood in Puerto Rico, June 24, 2007

June 24, 2007 · NWS SJU · 1 event in 1 county or zone

A weak low level trough moved westward across the area, producing showers and thunderstorms. Some of the showers and thunderstorms produced brief but heavy rainfall mainly over the eastern interior and central interior.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJU wrote it up.

A weak low level trough moved westward across the area, producing showers and thunderstorms. Some of the showers and thunderstorms produced brief but heavy rainfall mainly over the eastern interior and central interior. |An associated line of showers affected parts of the greater San Juan area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Juan, PR wrote its last area forecast discussion before the first event at Jun 24, 3:52 PM AST, 15 minutes earlier.

Area forecast discussion, Jun 24, 3:52 PM AST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
352 PM AST SUN JUN 24 2007

.SYNOPSIS...AT UPPER LEVELS...A TROUGH IS MOVING ACROSS CUBA
TONIGHT AS A WEAK RIDGE OF HIGH PRESSURE MOVES SLOWLY EAST ACROSS
THE U.S. VIRGIN ISLANDS. WINDS ARE LIGHT OVER THE FORECAST AREA.
THE TROUGH WILL ROTATE INTO THE DOMINICAN REPUBLIC ON MONDAY AND
BE REPLACED BY HIGH PRESSURE WHICH WILL SPREAD OVER THE ENTIRE
CARIBBEAN LATER IN THE WEEK. BY THE END OF THE WEEK LOW PRESSURE WILL
DIG DOWN INTO PUERTO RICO AND THE U.S. VIRGIN ISLANDS WHILE HIGH
PRESSURE REMAINS OVER THE WESTERN CARIBBEAN.

AT MID LEVELS...THE RIDGE THAT EXTENDS FROM A HIGH IN THE CENTRAL
ATLANTIC TODAY WILL BE REPLACED BY A RIDGE FROM A HIGH TO BE FOUND
OVER THE WESTERN ATLANTIC BY WEDNESDAY WHICH WILL BE REPLACED BY A
RIDGE FROM THE EAST BY FRIDAY...BUT GRADIENTS WILL BE GENTLE MOST
OF THE TIME.

AT LOW LEVELS...THE WAVE NOW AT 59 WEST WILL PASS THROUGH PUERTO
RICO AROUND 18Z MONDAY. IT WILL BE FOLLOWED BY A LAYER OF DUST
TUESDAY AND SOME WEAK DISTURBANCES FROM THE EAST WEDNESDAY AND
THURSDAY. SEVERAL RIPPLES IN THE FLOW ACCOMPANIED BY MOISTURE ARE
ALSO EXPECTED SATURDAY AND SUNDAY AND TUESDAY.

&&

.DISCUSSION...THE TROUGH PASSAGE WAS WELL NOTICED TODAY AS SHOWERS
AND THUNDERSTORMS BRUSHED BY THE U.S. VIRGIN ISLANDS AND ERUPTED
ACROSS INTERIOR PUERTO RICO WITH 1 TO 3 INCHES OF RAIN AS
ESTIMATED BY BIAS-ADJUSTED RADAR. THE SATELLITE PICTURE REVEALS A
DRYER AREA APPROACHING SLOWLY NOW BETWEEN SAINT CROIX AND THE
SOUTHERN LEEWARD ISLANDS. THE EDGE OF THE NEXT WAVE MAY NOW BE UPON THE
WINDWARD ISLANDS WITH THE AXIS NEAR 58 WEST...HOWEVER THIS
WAVE...DEPICTED WITH A WIND SURGE ACCOMPANIED BY VEERING AT 700 MB
IN THE GFS...IS NOT PARTICULARLY ACTIVE SO THERE IS LITTLE
CLOUDINESS INCREASE NOTED NEAR THE WAVE BEFORE THE NEXT AREA OF
AFRICAN DUST APPROACHES...THE LEADING EDGE OF WHICH IS CURRENTLY
NEAR 55 WEST. THIS MAY ALSO CAUSE TEMPERATURE ON THE NORTH COAST TO
BE ENHANCED MONDAY OVER PREVIOUS FORECASTS. SINCE THE BACK EDGE
OF THE DUST IS ALSO VISIBLE...ABOUT 12 DEGREES OF LONGITUDE EAST
OF THE LEADING EDGE...HAVE ENDED THE HAZE ON WEDNESDAY EVENING.

THE PATTERN IS NO LONGER CLEAR CUT...THE WAVES ARE NOT AS STRONGLY
DEPICTED AS THEY ROLL ACROSS THE AREA AND THERE IS AN INTERPLAY
BETWEEN THE SOUTHERN PORTION OF THE WAVES AND THE NORTHERN
VORTICITY CENTERS COMING OFF OF AFRICA. THIS WILL KEEP THE CHANCE
OF SHOWERS IN THE FORECAST MAINLY SCATTERED...WITH NO STRONG
EVENTS EXPECTED AND A DEFINITE DAMPENING OF CONVECTION DURING THE
PERIOD OF DUST. THE NEXT STRONGEST BAND OF MOISTURE APPEARS TO BE
ON SATURDAY AS SOUTHEAST FLOW SETS UP FOR THE SECOND TIME AT 700
MB OVER THE LOCAL AREA AND A DISTINCT BACK EDGE OF THE MOISTURE
APPEARS ON SUNDAY. THIS IS FOLLOWED ON TUESDAY BY MOISTURE FROM
THE EAST NORTHEAST. IN THE MEANTIME GENERALLY ABOVE NORMAL
TEMPERATURES WILL DRIVE STRONG THUNDERSTORMS IN THE INTERIOR FOR
MOST OF THE WEEK.

&&

.MARINE...WINDS AND SEAS HAVE BEEN TONED DOWN IN THE FORECAST DUE
TO THE APPARENT LACK OF STRONG WINDS AS ADVERTISED BY THE GFS.
WIND WILL INCREASE FROM THEIR CURRENT LEVELS OF 9 TO 15 KNOTS...BUT
SMALL CRAFT CRITERIA WILL ONLY BE MET IN A SCATTERING OF PLACES
ACROSS THE OUTER WATERS MONDAY AND TUESDAY...MAINLY DUE TO SEAS
APPROACHING 7 FEET. STRONGER WINDS WELL EAST OF THE AREA...AS SEEN
ON QUIKSCAT...WILL GENERATE SOME WAVE ACTION THAT WILL AFFECT THE LOCAL AREA
TUESDAY...AND SLOWLY SUBSIDE ON WEDNESDAY THROUGH FRIDAY.

&&

.AVIATION...AFTERNOON CONVECTION WILL BE CONSIDERABLE ON MONDAY
IN WESTERN INTERIOR PUERTO RICO...AND TO SOME EXTENT FROM
STREAMERS OFF OF EL YUNQUE AND ISLANDS EAST OF THE AREA...DUE TO
THE MOISTURE ACCOMPANYING THE WAVE...BUT WIDESPREAD SHOWERS ARE
NOT EXPECTED AND THE GFS HAS EVEN BACKED OFF A LITTLE ON THE
MOISTURE EXPECTED FROM PREVIOUS RUNS AT 850 MB. DUE TO SATELLITE
INDICATIONS OF WAVE WEAKNESS...WILL KEEP SCATTERED POPS FOR MOST
AREAS MONDAY EXCEPT WHERE NORMAL HEAT AND CONVERGENCE GENERATED
THUNDERSTORMS WOULD OCCUR. DUST WILL RETURN ON TUESDAY...BUT SOME
AMELIORATION MAY BE HAD BY SUBSEQUENT MOISTURE BEARING DISTURBANCES
FOLLOWING ON WEDNESDAY AND THURSDAY. VISIBILITIES MAY APPROACH 6
MILES IN SOME AREAS ACROSS THE CARIBBEAN.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10/12
Hazardous weather outlook, Jun 24, 6:00 AM AST, 10 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST SUN JUN 24 2007

PRZ001>013-AMZ710>750-251000-
600 AM AST SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL DEVELOP MAINLY ACROSS THE INTERIOR AND WESTERN SECTIONS OF
MAINLAND PUERTO RICO THIS AFTERNOON...WITH THE POSSIBILITY LOCALIZED
URBAN AND SMALL STREAM FLOODING. ELSEWHERE...ONLY ISOLATED SHOWERS
ARE EXPECTED AND NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...A PASSING TROPICAL WAVE EARLY
MONDAY...WILL BRING MORE WIDESPREAD SHOWER ACTIVITY TO THE ISLANDS
TOMORROW...WITH THE CHANCE FOR URBAN AND SMALL STREAM FLOODING.
TYPICAL AFTERNOON DIURNAL CONVECTION IS EXPECTED FOR THE REMAINDER
OF THE WEEK.

SPOTTER ACTIVATION IS NOT EXPECTED TODAY.

VIZ001-002-AMZ710>730-251000-
600 AM AST SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...QUICK MOVING SCATTERED SHOWERS CAN BE EXPECTED
ACROSS THE U.S. VIRGIN ISLANDS THIS MORNING...HOWEVER NO SIGNIFICANT
FLOODING OR OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...A PASSING TROPICAL WAVE EARLY
MONDAY...WILL BRING MORE WIDESPREAD SHOWER ACTIVITY TO THE LOCAL
ISLANDS TOMORROW...WITH THE CHANCE FOR SOME MINOR GUT FLOODING. NO
OTHER HAZARDOUS WEATHER IS EXPECTED ACROSS THE U.S. VIRGIN ISLANDS
FOR THE REMAINDER OF THE WEEK.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

SR

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, San Juan and Vicinity

When
June 24, 4:07 PM AST
Where
San Juan and Vicinity County, Guaynabo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
18.330, -66.030

Emergency managements reported flooding over parts of the municipality of Guaynabo.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Puerto Rico in 2007Every state in 2007This day in weather historyWarnings in Puerto Rico, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42592.